Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 6:58 AM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana; Pike County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 6:58 AM CDT (11:58 UTC)
- Expired
- Apr 6, 2005, 8:00 AM CDT
- In force
- 62 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 2:55 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 12.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 061158
TORLIX
LAC091-105-MSC113-061300-
/O.NEW.KLIX.TO.W.0012.050406T1158Z-050406T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 AM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ST. HELENA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF GREENSBURG
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...HAMMOND...AMITE
PIKE COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF MCCOMB
* UNTIL 800 AM CDT
* AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
GREENSBURG...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
KENTWOOD BY 710 AM CDT
OSYKA BY 720 AM CDT
MAGNOLIA BY 735 AM CDT
MCCOMB BY 745 AM CDT
6 MILES SOUTHEAST OF SUMMIT BY 750 AM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3116 9026 3101 9039 3100 9035 3068 9025
3036 9025 3031 9028 3029 9035 3029 9044
3044 9054 3077 9055 3085 9075 3100 9067
3101 9054 3121 9054 3135 9045 3135 9026
$$
171 follow-up statement
000
WWUS54 KLIX 061235
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 AM CDT WED APR 6 2005
LAC091-105-MSC113-061300-
/O.CON.KLIX.TO.W.0012.000000T0000Z-050406T1300Z/
ST. HELENA LA-PIKE MS-TANGIPAHOA LA-
730 AM CDT WED APR 6 2005
...A TORNADO WARNING CONTINUES UNTIL 800 AM CDT FOR PIKE COUNTY...AND
TANGIPAHOA AND ST. HELENA PARISHES...
AT 727 AM CDT...PIKE COUNTY SHERIFFS DEPARTMENT REPORTED A FUNNEL
CLOUD AT THE PIKE COUNTY AIRPORT MOVING NORTHEAST AT 30 MPH. THIS
FUNNEL CLOUD IS CAPABLE OF TOUCHDOWN AT ANY TIME.
TWO MORE THUNDERSTORMS MOVING THROUGH ST. HELENA AND TANGIPAHOA
PARISHES WILL MOVE OVER THE SAME GENERAL AREAS AS THE FIRST TORNADIC
THUNDERSTORM. THESE STORMS ARE BEGINNING TO DEVELOP TORNADIC CELLS
AS WELL.
THE TORNADO WILL BE NEAR...
9 MILES SOUTHEAST OF MCCOMB BY 755 AM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3116 9026 3102 9026 3100 9035 3078 9034
3068 9060 3085 9075 3100 9067 3101 9054
3121 9054 3135 9045 3135 9026
$$
17What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 4:15 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 6, 4:15 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 AM CDT WED APR 6 2005
.DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 72 55 / 80 30 10 10
BTR 78 65 72 55 / 80 30 00 10
MSY 76 67 76 60 / 80 30 00 00
GPT 72 68 72 63 / 90 50 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 10 AM FOR ALL SE LA.
FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 10 AM FOR EXTREME SOUTHERN MISS.
FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
TONIGHT.
&&
17Hazardous weather outlook, Apr 6, 6:00 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT WED APR 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 600 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 10 AM... ...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM... THUNDERSTORMS WILL BE DEVELOPING IN ADVANCE OF AN APPROACHING COLD FRONT TODAY INCREASING IN COVERAGE AND INTENSITY THROUGH THE MORNING. SOME STORMS MAY BE SEVERE TODAY WITH THE PRIMARY HAZARDS BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL... HEAVY AND PERSISTENT RAINS ARE EXPECTED TO DEVELOP IN THE EARLY MORNING HOURS AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST DURING THE AFTERNOON. GENERALLY THREE TO FIVE INCHES OF RAINFALL CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS DURING THE DAY. THE PRIMARY TIME OF CONCERN IS BETWEEN 6 AM AND 6 PM TODAY. RIVER FLOODING... SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR ACTIVATION IF NEEDED. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:54 AM CDT | Tornado Warning | LIX | Tangipahoa | 66 min |
| Apr 6, 8:02 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 58 min |
| Apr 6, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 47 min |
| Apr 6, 8:24 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James | 36 min |
| Apr 6, 8:35 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 25 min |
| Apr 6, 8:58 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 32 min |
| Apr 6, 9:03 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 27 min |
| Apr 6, 9:32 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 28 min |
| Apr 6, 9:41 AM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 34 min |
| Apr 6, 9:48 AM CDT | Special Marine Warning | LIX | 42 min | |
| Apr 6, 9:48 AM CDT | Tornado Warning | LIX | Lafourche, Saint Charles | 27 min |
| Apr 6, 9:51 AM CDT | Severe Thunderstorm Warning | LIX | Orleans | 39 min |
| Apr 6, 9:53 AM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 37 min |
| Apr 6, 10:00 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 30 min |
| Apr 6, 10:05 AM CDT | Tornado Warning | LIX | Saint Tammany | 25 min |
| Apr 6, 10:25 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 35 min |
| Apr 6, 10:27 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 63 min |
| Apr 6, 10:32 AM CDT | Special Marine Warning | LIX | 88 min | |
| Apr 6, 10:55 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 50 min |
| Apr 6, 11:00 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 45 min |
| Apr 6, 11:20 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 6, 11:32 AM CDT | Tornado Warning | LIX | Saint Bernard | 43 min |
| Apr 6, 11:41 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 49 min |
| Apr 6, 11:49 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 41 min |
| Apr 6, 12:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 6, 12:13 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 12:20 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 40 min |
| Apr 6, 12:32 PM CDT | Special Marine Warning | LIX | 118 min | |
| Apr 6, 12:44 PM CDT | Tornado Warning | LIX | Terrebonne | 46 min |
| Apr 6, 12:54 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 51 min |
| Apr 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 30 min |
| Apr 6, 1:26 PM CDT | Tornado Warning | LIX | Terrebonne | 34 min |
| Apr 6, 1:36 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 39 min |
| Apr 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 51 min |
| Apr 6, 2:32 PM CDT | Tornado Warning | LIX | Lafourche | 28 min |
| Apr 6, 2:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 2:53 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 37 min |
| Apr 6, 3:22 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 38 min |
| Apr 6, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 51 min |
| Apr 6, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 6, 5:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 6, 5:52 PM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 6, 8:53 AM CDT | Tornado Warning | LIX | Walthall | 22 min |
| Apr 6, 8:55 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 50 min |
| Apr 6, 9:25 AM CDT | Tornado Warning | LIX | Amite, Pike | 35 min |
| Apr 6, 11:31 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 29 min |
| Apr 6, 11:58 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 62 min |
| Apr 6, 12:26 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 34 min |
| Apr 6, 12:50 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 25 min |
| Apr 6, 1:03 PM CDT | Tornado Warning | LIX | Jackson | 27 min |
| Apr 6, 1:20 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 25 min |
| Apr 6, 1:30 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Apr 6, 1:53 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 22 min |
| Apr 6, 2:00 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Apr 6, 2:25 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 20 min |
| Apr 6, 2:30 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 15 min |
| Apr 6, 2:59 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 16 min |
| Apr 6, 3:26 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 34 min |
| Apr 6, 4:24 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 36 min |
| Apr 6, 6:09 PM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2005Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.